Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have had scabs on back of ankle. Skin colour changed to dark purple. Could this be melanoma?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 304 Questions
Hi Dr Batra,

I had a scab on the back of my ankle a few weeks ago and the scab came off but the area is a dark purple/red color. It has been 3 weeks and I thought it was going away but it looks to be a darker purple now. I also thought it was getting smaller but it may be getting bigger Could this be melanoma? It's flat, a bit smaller than an eraser and is dark purple. I had a skin check about 7 weeks ago but I'm afraid this was missed.
Posted Sun, 19 Aug 2012 in Skin Hair and Nails
Answered by Dr. Rohit Batra 9 hours later
Dear patient
Thanks for your query.
It seems you are suffering from post inflammatory hyperpigmentation.
After a trauma resulting in a scab, when the scab falls down dark pigmentation is a common phenomenon.
This shout subside very slowly over few weeks.
The treatment of such lesions involve mild topical steroids and at times hydroquinone preparations but only after consultation with a dermatologist.
If things don't settle down then only a skin biopsy can give more insights in the lesion.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor